Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 17, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 5, 2001, 6:45 PM MDT for Box Elder County, Davis County, Weber County, Utah. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2001, 6:45 PM MDT (00:45 UTC)
- Expired
- Jul 5, 2001, 7:40 PM MDT
- In force
- 55 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
Counties Box Elder County, UT, Davis County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 7 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 3209 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 060046 SVRSLC UTC003-011-035-057-060140- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 645 PM MDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOX ELDER COUNTY IN UTAH DAVIS COUNTY IN UTAH THIS INCLUDES THE CITIES OF...FARMINGTON...LAYTON NORTHWEST SALT LAKE COUNTY IN UTAH WESTERN WEBER COUNTY IN UTAH THIS INCLUDES THE CITY OF OGDEN * UNTIL 740 PM MDT * AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 44 MILES WEST OF HOOPER TO WOODS CROSS...MOVING NORTHEAST AT 20 MPH. THIS INCLUDES ALL OF THE GREAT SALT LAKE. * SEVERE THUNDERSTORMS WILL BE... OVER FARMINGTON...KAYSVILLE...FRUIT HEIGHTS...SYRACUSE AT 655 PM MDT OVER CLEARFIELD...LAYTON AT 715 PM MDT OVER CLINTON...HOOPER AT 720 PM MDT OVER SOUTH WEBER...ROY AT 720 PM MDT STRONG GUSTY WINDS IN EXCESS OF 60 MPH AND LARGE HAIL CAN BE EXPECTED WITH THESE SEVERE THUNDERSTORMS. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAQL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:20 PM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 5, 3:20 PM MDT, 3 hours 25 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 320 PM MDT THU JUL 5 2001 SYNOPSIS...THE AIR MASS OVER UTAH WILL BECOME QUITE MOIST AND UNSTABLE TONIGHT AND FRIDAY...AND WILL CONTINUE THAT WAY THROUGH SATURDAY. THIS WILL ALSO BRING AN END TO THE HEAT WAVE. DISCUSSION...SCATTERED TO NUMEROUS TERRAIN INDUCED CELLS HAVE DEVELOPED THIS AFTERNOON IN SPITE OF MID LEVEL CAP, SO IT WAS PROBABLY NOT ALL THAT STRONG ANYWAY. THIS ACTIVITY SHOULD SPREAD INTO THE VALLEYS BY THIS EVENING AND PERSIST WELL INTO THE NIGHT...WITH THE POSSIBLE EXCEPTION OF THE EAST CENTRAL VALLEYS. MOISTURE IS FORECAST TO INCREASE ON FRI AND CAP GOES AWAY SO ACTIVITY SHOULD BE EARLY AND WIDESPREAD...WITH SOME AREAS EXPERIENCING LOCALLY HEAVY RAINS...MAINLY SOUTHWEST. LITTLE CHANGE IS EXPECTED FOR SAT, ALTHO THE REMAINS OF AN OLD EASTERLY WAVE NOW OVER BAJA WILL ALSO BE MOVING UP IN CONCERT WITH THE DEEPEST MOISTURE. SO THREAT OF HEAVY RAINS EXPANDS TO COVER ENTIRE AREA. THIS WAVE PASSES ON SUN AND THERE MAY BE SOME DECREASE IN ACTIVITY, ALTHO LITTLE DRYING SO I WOULD STILL EXPECT AT LEAST SCATTERED AFTERNOON DEVELOPMENT. THEN A MOIST SOUTHERLY FLOW PERSISTS THROUGH MIDWEEK SO NEED AT LEAST A CHANCE MENTION FOR EACH DAY OF THE EXTENDED. THE INCREASE IN CLOUD COVER AND LOW LEVEL MOISTURE TODAY HAS BROKEN THE HEAT WAVE SOMEWHAT WITH TEMPS RUNNING ABOUT 5-10 DEGREES BEHIND YESTERDAY'S IN MOST AREAS. SOME ADDITIONAL COOLING IS LIKELY NEXT TWO DAYS AS CLOUDS AND MOISTURE INCREASE...SO WE WILL HAVE SOME WELCOME RELIEF FROM THE OPPRESSIVE HEAT. SLC 5566 CDC 6666 WILENSKY .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:35 PM MDT | Flash Flood Warning | SLC | Beaver, Iron | 85 min |
| Jul 5, 6:45 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 55 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.